MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G02972
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unknown procedure to treat the anterior tibial artery, the sheath included in a micropuncture transition less pedal access set separated at the hub.Access was obtained in the anterior tibial artery via retrograde approach.The physician removed the wire from the access set as well as the inner cannula in order to advance another manufacturer's wire guide.The physician was unable to advance the wire, as the outer cannula from the complaint device was broken at the hub ("connection part").The patient's anatomy was not noted to be scarred, calcified, or tortuous.The patient did not experience blood loss as a result of the event.All pieces have been reported to have been "kept" by the user facility and are available for return.It was reported that the procedure was "not started" and the patient had a surgical bypass.This was the second attempt at performing this intervention, and it was reported that the physician decided that it was "too hard for the patient" to proceed and that the next "logical step" was surgery.It was reported that the complaint device was not a factor in the decision to proceed with a surgical bypass.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, documentation, drawing, manufacturer¿s instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used coaxial catheter from the complaint device - micropuncture transitionless pedal access set was returned for investigation.The shaft of the outer catheter was twisted near the hub, but not separated.The tip was noted to be damaged.During the functional test, an.018¿ wire guide could pass through both ends of the device including the twisted section and damaged tip.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, the labeling provided with this device was reviewed, and this specific failure mode is not directly addressed.Based on the information provided and the examination of the returned product, investigation has concluded that this event was caused by the patient condition has the damage and twisted tip of the device is likely an indication of difficult advancement into the vessel.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8325319
Report Number1820334-2019-00338
Device Sequence Number19390490
Product Code DYB
UDI-Device Identifier00827002029729
UDI-Public(01)00827002029729(17)190624(10)7076025
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2019
Device Model NumberG02972
Device Catalogue NumberMPIS-401-PEDAL-NT-U-SST
Device Lot Number7076025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer04/19/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1